How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Kaushik Your Own Question
Dr. Kaushik
Dr. Kaushik, Psychiatrist
Category: Mental Health
Satisfied Customers: 4486
Experience:  MD Psychiatry
Type Your Mental Health Question Here...
Dr. Kaushik is online now
A new question is answered every 9 seconds

Having a horriable reaction to the new medicen Wellbutrin the

This answer was rated:

Having a horriable reaction to the new medicen Wellbutrin the doctor just put me on. Rash all over my body glands swallon and can't get ahold of dr tell later what should I do? I took beneadrle and it did nothing. Please help I have final exams and I a mess

Hi there,


Welcome to Just answer !


I am sorry to learn about your condition and I empathize with you.


Well yes rash is a common side effect of wellbutrin , so you have so far done right thing to stop the drug completely.


Kindly answer a few queries.


1) How many doses of wellbutrin have you taken before the rash developed ?


2) Since how many days have you been taking wellbutrin and is it wellbutrin xl or wellbutrin plain and at what dose ?


3) How much time has elapsed since you have developed rash ?


4) Is there any other drug that you are currently taking along with the wellbutrin?


I will get back to you once you reply to my queries.



Customer: replied 3 years ago.
1. Started taking 1 wellabuteran a day on April 22 until April 30 when the doctor told me to take 2 wellabuteran a day in the morning. On April 30 th started getting nausa and sore throat. Then may 1st I took another two pills in the morning and about three hours later this horriable rash developed on my neck then went to my back and is now all over my entire body. 2. Wellbutrin XL at 150ml each. 3. Rash started when taking two pills . 4. Currently taking Vyvanse 60 ml 1x day. I took a total of two days of two pills per day and then stopped and did not take anything wellabuteran or Vyvanse today and the rash is still very red and itchy all over my body. I am taking two Benadryl bathing in avenno oatmeal powder and applying calamine lotio. All over my body and nothing is helping .

Thanks for the inputs.


Well this is indeed an adverse reaction of wellbutrin xl and since it is not being controlled by use of anti histaminic agent like Benadryl and also by the application of calamine location , this suggests that the reaction is too severe to be managed at home and so I will humbly suggest you not to waste any more time trying medications on your own and rush to emergency to get yourself physically examined and treated under expert supervision as we still not are aware of the extent to which this reaction can unfold because the drug wellbutrin xl which has been taken for 10 days duration will take some time to wash out completely from your system and until that happens you have to endure the rash.


So it becomes imperative to seek an emergency evaluation for now to get supervised treatment , more so when your primary doctor is not approachable and certainly I will not like you to take any risk here.


I hope this helps.


Wish you all the best and speedy recovery.









Dr. Kaushik and other Mental Health Specialists are ready to help you

Please kindly leave a Positive rating if you are satisfied with the answer as only then will I be credited for my service.


If there is any further assistance needed please feel free to ask using the reply button.



Customer: replied 3 years ago.

Helpful and detailed with your answers. Thank you for helping to confirm what I was doing was correct. Thank you for your help. Victoria Sahina

You're most welcome.


Take care and God bless.


Warm regards.



Related Mental Health Questions